Alert archive / Oklahoma / Areal Flood Warnings in 2016

Areal Flood Warning 6, NWS Tulsa, OK

June 1, 2016Washington County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at Jun 1, 2016, 1:53 AM CDT for Washington County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2016, 1:53 AM CDT (06:53 UTC)
Expired
Jun 1, 2016, 4:45 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Washington County, OK

The radar

The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1601 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1601 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 31, 11:47 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 31, 11:47 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1147 PM CDT TUE MAY 31 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Expect thunder to affect KBVO for the first hour or so of
this TAF package with activity currently in the area. Generally
MVFR and VFR conditions are expected at the Oklahoma and KFSM
through the valid period with scattered thunderstorms expected
to affect the area again on Wednesday. Went with consistency and
kept mention of fog at the northwest Arkansas TAF sites for tonight
into early Wednesday.

&&

.PREV DISCUSSION... /ISSUED 952 PM CDT TUE MAY 31 2016/

DISCUSSION...
The weak frontal boundary that has sagged south into northeast
Oklahoma is likely to continue to be the main focus for convection
overnight. Have adjusted pops down further to the south, where
only isolated convection may develop overnight. Have also lowered
overnight lows a bit in parts of southeast Oklahoma, where current
readings are near the previous forecast lows.

Update on the way.

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, May 31, 5:02 PM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT TUE MAY 31 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
502 PM CDT TUE MAY 31 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT SOUTH
OF A FRONTAL BOUNDARY ACROSS EXTREME SOUTHERN KANSAS. THE STORMS
WILL BE SLOW MOVING...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS CAN BE EXPECTED THROUGH THE REMAINDER OF THE WEEK AS
A MOIST AND UNSTABLE AIRMASS COMBINES WITH A WEAK UPPER
DISTURBANCE AND A STALLED FRONT. A FEW SEVERE STORMS WILL BE
POSSIBLE...BUT A WIDESPREAD AND ORGANIZED SEVERE EVENT IS NOT
EXPECTED. SOME LOCALIZED HEAVY RAIN AND FLOODING IS POSSIBLE. DRY
WEATHER WILL RETURN FOR THE LATTER PART OF THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:14 PM CDTAreal Flood AdvisoryTSACraig, Ottawa3 hr
May 31, 10:28 PM CDTAreal Flood AdvisoryTSANowata, Washington3 hr
May 31, 10:52 PM CDTFlash Flood WarningTSAWashington3 hr
Jun 1, 3:09 AM CDTFlash Flood WatchTSAChoctaw, Craig, Creek, Delaware, Mayes, Nowata and 7 more40 hr
Jun 1, 12:56 PM CDTAreal Flood AdvisoryTSAOttawa3 hr
Jun 1, 1:41 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Rogers3 hr
Jun 1, 2:53 PM CDTAreal Flood AdvisoryTSAOsage, Tulsa52 min
Jun 1, 5:14 PM CDTSpecial Weather StatementTSAKay46 min

Nearby

Areal Flood Warnings in Oklahoma, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.